MAUDE Adverse Event Report: ANGIODYNAMICS, INC. VENCURE NEVERTOUCH; ENDOVENOUS LASER TREATMENT FIBER

ANGIODYNAMICS, INC. VENCURE NEVERTOUCH; ENDOVENOUS LASER TREATMENT FIBER
Catalog Number H787114030030
Medical Device Problem Codes Bent (1059); Device Damaged Prior to Use (2284)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Patient Involvement (2645)
Date of Event 02/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the disposable device was discarded by the user and is not available to be returned to the manufacturer for evaluation.The results of the device evaluation will be sent via a follow up medwatch.(b)(4).
 
Event or Problem Description
As reported to angiodynamics on (b)(6) 2017: when opening the sterile packaging during prep for an evlt procedure, it was noted the laser fiber was bent inside of the package.The device was set aside and a new of the same device was used to complete the procedure.It was reported the disposable device is not available for return to the manufacturer for a device evaluation as it was disposed of by the user.
 
Additional Manufacturer Narrative
As the reported defective device was not returned, angiodynamics is unable to perform a device evaluation.The customer's reported complaint description of a kinked (fractured) fiber cannot be confirmed because no sample was provided.Without receiving a sample to evaluated, a root cause cannot be determined.A lot history records search for the nevertouch kit and the fiber sub-assembly revealed no quality related issues or manufacturing deficiencies at the time of manufacture.During the manufacturing process, the disposable fiber device receives two 100% inspections and an aql inspection in which the quality of the fiber strip is inspected.It is highly unlikely that the product was package with this defect.Adequate process controls are in place to detect this failure.The instructions for use which is supplied to the end user with this catalog number contains the following statement "prior to and during use, avoid damaging the fiber by striking, stressing, or excessive bending.Do not coil the fiber tighter than a diameter of 20cm" and "pull the sheath back and lock it to the sheath-lok fitting." it was reported that the defect occurred outside of the patient and the patient was unaffected due to this event.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Complaint reference (b)(4).

Brand Name
VENCURE NEVERTOUCH
Common Device Name
ENDOVENOUS LASER TREATMENT FIBER
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
MDR Report Key6384311
Report Number1319211-2017-00031
Device Sequence Number13668386
Product Code GEX
UDI-Device IdentifierH787114030030
UDI-PublicH787114030030
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K031233
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/13/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/30/2019
Device Catalogue NumberH787114030030
Device Lot Number5110547
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 02/21/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/07/2017
Supplement Report FDA Received Date04/12/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1